Alert archive / Iowa / Winter Storm Watches in 2007
Winter Storm Watch 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm watch at Feb 27, 2007, 4:08 AM CST for 9 counties in Iowa; 8 counties in Minnesota. It took effect at Mar 1, 2007, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 4:08 AM CST (10:08 UTC)
- In effect from
- Mar 1, 2007, 6:00 AM CST
- Expired
- Feb 28, 2007, 4:14 AM CST
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 85 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 8:50 PM CST, 7 hours 18 minutes earlier.
Area forecast discussion, Feb 26, 8:50 PM CST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
850 PM CST MON FEB 26 2007
.DISCUSSION...
FORECAST LOOKING GOOD SO FAR THIS EVENING...WITH CLOUD COVER
PRESENTING THE BIGGEST PROBLEM. 00Z NAM AND RUC CONSISTENT IN
SHOWING DECREASE IN LOWER LEVEL RH ACROSS THE FAR WESTERN/SOUTHERN
PARTS OF THE CWA AFTER 06Z. DO NOT EXPECT TOTAL CLEARING WITH MID
LEVEL RH INCREASING OVER THAT AREA AT THE SAME TIME...BUT HAVE
ADJUSTED SKY GRIDS TO SHOW BEST DECREASE ACROSS THE SOUTHWEST...
WITH SOME PARTIAL CLEARING POSSIBLE AS FAR EAST AS DE SMET-SIOUX
FALLS-STORM LAKE LINE BY DAYBREAK.
ISSUES WITH CLOUD COVER MAKE TEMPS PROBLEMATIC AS WELL. WIDESPREAD
STRATUS HOLDING TEMPS UP WELL SO FAR THIS EVENING...BUT CONCERN IS
THAT ANY BRIEF BREAKS...ESPECIALLY WITH LIGHT WINDS IN THE WEST...
WILL ALLOW FOR QUICK DROP THERE...WHILE THE MORE PERSISTENT CLOUDS
IN THE NORTHEAST WILL HOLD TEMPS UP A BIT MORE IN SOUTHWEST MN. WILL
NOT MAKE ANY MAJOR CHANGES TO LOWS...BUT WILL PROBABLY TWEAK HOURLY
TEMPS TO SLOW THE FALL A BIT MORE ALONG/EAST OF THE JAMES RIVER.
UPDATED ZFP/GRIDS WILL BE SENT SHORTLY.
&&
.AVIATION...
MVFR CIGS OVER THE AREA THIS EVENING...WITH SCATTERED BREAKS
DEVELOPING WEST OF THE JAMES RIVER. LOOKS TO BE TWO DIFFERENT LEVELS
OF STRATUS...A LOWER END MVFR GENERALLY 1000-1500FT FROM KHON-KMHE
EAST INTO SWRN MN AND KSPW-KSLB AREAS OF NWRN IA. THIS AREA WILL
LIKELY PERSIST INTO TUESDAY MORNING...WITH LOCALIZED BREAKS DVLPG
AFTER 09Z. WITH CLOUDS REMAINING MORE PERSISTENT HERE...VSBY SHOULD
REMAIN IN VFR RANGE MUCH OF THE NIGHT...WITH SOME PATCHY MVFR VSBYS
IN FOG POSSIBLE WHERE STRATUS DOES BREAK.
HIGHER MVFR DECK IN 2-3KFT RANGE FARTHER WEST AND SOUTH THROUGH THE
MISSOURI VALLEY...AND EXPECT THIS AREA TO HAVE BEST CHANCE FOR SLOW
CLEARING THROUGH THE NIGHT. THIS AREA WILL HAVE BETTER CHANCE FOR
FOG DEVELOPMENT WITH THE CLEARING...WITH ISOLD IFR VSBYS POSSIBLE
TOWARD SUNRISE.
&&
.PREV DISCUSSION...
BUSY PATTERN WITH A COUPLE OF POTENTIAL MAJOR WINTER EVENTS LOOMING
FROM TUES NGT THRU FRIDAY.
FAIRLY NICE DAY EXPCD FOR TUE WITH SOME MODERATION BUT NOT AS MILD
AS GUID OVER FRESH SNOW COVER. SHORT WAVE AND ASSCD STG LIFT
CRASHING ENEWD OVR CWA TUE NGT AND WED...INTERACTING WITH STG MID
LVL BOUNDARY. STG LOW LVL SLY INFLOW FM SRN AND CNTRL PLAINS SHOULD
MAKE UP FOR INITIAL LACK OF MOISTURE. QUESTION IS HOW FAR SOUTH
LIFTING BOUNDARY SATURATES BEFORE MOVING NORTHEAST WED. SNOWFALL
SHOULD BE QUITE INTENSE WHERE THIS HAPPENS WITH UNSTABLE LAPSE RATES
ALOFT AND LWR LVL INFLOW. SEEMS NAM HAS SOMEWHAT OF A FAST AND NORTH
BIAS...WITH GFS AND CANADIAN MODELS SLOWER AND FURTHER SOUTH.
COMPROMISED SOME WITH BEST CHCS HEAVY SNOW NE OF A LN FM MHE TO
SPW...SO PUT OUT LAST MINUTE WINTER STORM WATCH FOR THIS AREA FOR
LATER TUES NGT INTO WED AFTN. THIS PULLS OUT PRETTY FAST AND CUT
POPS FOR WED NGT. NAM/GFS PRETTY CONSISTENT BRINGING MAJOR ENERGY
INTO CNTRL PLAINS WED NGT AND WRAPPING IT BACK WITH MAJOR
CYCLOGENESIS AFFECTING ERN CWA THRU THU AND FRI. IF THIS WRAPS BACK
A LIT FURTHER WEST...ALL AREAS ALG AND EAST OF I29 IN SD...MN...AND
NWRN IA WILL HAVE THREAT FOR ALMOST BLIZZARD LIKE CONDITIONS.
HOWEVER...OTHER MODELS NOT QUITE AS GUNG HO ABOUT THIS SYSTEM...SO
WILL PLAY IT COOL FOR NOW.
TROWAL TO POTENTIALLY AFFECT THE AREA ON FRIDAY...AND HAVE
INTRODUCED POPS AT OR ABOVE BOTH HPC AND MEX GUIDANCE FOR FRIDAY.
GREATEST THREAT FOR PRECIP LOOKS TO BE IN THE EASTERN CWA...BUT WILL
HINGE ON HOW WOUND UP THE UPPER LOW OVER THE UPPER MIDWEST GETS.
SREF INDICATE A 70 TO 30 PERCENT CHANCE...WITH THE BEST LIKELIHOOD
EAST OF THE JAMES RIVER VALLEY. NORTHWEST WINDS LOOK FAIRLY BRISK AS
WELL ON FRIDAY...WITH 40 TO 50 KNOTS OF FLOW AT 850 MB. UPPER LEVEL
SUPPORT LINGERS ON FRIDAY NIGHT AS AREA BECOMES INFLUENCED BY THE
LEFT FRONT OF UPPER LEVEL JET MOVING IN FROM THE WEST. HAVE KEPT
FLURRIES AROUND THROUGH MIDNIGHT SATURDAY MORNING.
RIDGE CONTINUES TO BUILD INTO THE AREA OVER THE WEEKEND...WITH
STRONG WARMING ACROSS THE AREA ON SUNDAY. 925 HPA TEMPS RISE ABOVE
ZERO...BUT HAVE GONE WITH ISOTHERMAL HIGHS ON SUNDAY WITH ADDITIONAL
SNOW EXPECTED THIS WEEK. GFS IS SUGGESTING POTENTIAL FOR BACKDOOR
COLD FRONT EARLY NEXT WEEK...BUT LOOKS TO AFFECT THE CWA BEYOND THE
SEVEN DAY WINDOW.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR IAZ001>003-012>014.
MN...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON FOR MNZ071-072-080-081-089-090-097-098.
NE...NONE.
SD...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON FOR SDZ038>040-052>056-059>062-066-067.
&&
JHHazardous weather outlook, Feb 26, 6:38 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 638 PM CST MON FEB 26 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 638 PM CST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE NORTHEAST ACROSS THE NORTHERN PLAINS LATE TUESDAY NIGHT INTO WEDNESDAY. THIS SYSTEM WILL PRODUCE A MIX OF FREEZING RAIN AND SNOW ALONG THE MISSOURI RIVER CORRIDOR...WITH SNOWFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE BY WEDNESDAY EVENING. ALL SNOW IS EXPECTED NORTH OF A LINE FROM MITCHELL SOUTH DAKOTA TO SPENCER IOWA...WITH THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF 6 INCHES OR A LITTLE MORE IN THESE AREAS. THERE WILL BE ANOTHER CHANCE OF SNOW ACROSS THE REGION ON THURSDAY... WITH THE BEST CHANCE REMAINING EAST OF THE JAMES RIVER. STRONGER NORTHWEST WINDS WILL ACCOMPANY THIS SNOWFALL...CREATING THE POTENTIAL FOR BLOWING AND DRIFTING SNOW AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:08 AM CST | Snow Advisory | FSD | Aurora, Beadle, Brookings, Brule, Charles Mix, Davison and 14 more | 44 hr |
| Feb 27, 4:08 AM CST | Winter Storm Warning | FSD | Beadle, Brookings, Kingsbury, Lake, Miner, Moody | 24 hr |
| Feb 27, 4:30 PM CST | Winter Weather Advisory | FSD | Bon Homme, Clay, Hutchinson, Union, Yankton | 20 hr |
Nearby
Winter Storm Watches in Iowa, 2007Winter Storm Watches in Minnesota, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.